May 12, 2017 Is International ME/CFS and FM Awareness Day
International ME/CFS and FM Awareness Day is May 12th, 2017. Jody Smith shares some information about upcoming events and ways you can be heard ...
Discuss the article on the Forums.

Worried about reaction to minocyline. Severe head pressure

Discussion in 'Lyme Disease and Co-Infections' started by skyfall, Jul 12, 2015.

  1. skyfall

    skyfall

    Messages:
    59
    Likes:
    42
    I am so scared right now. I recently went to a doctor who prescribed me minocycline and clindamycin. Day 3 of mino and clind and i started to get this weird head pressure at my temples and base of my skull and i was also feeling very off balance. It is really bad and extremely painful.
    I went to the ER as my doctor recommended better safe than sorry because he thought if it was a herx that iburprofen and benadryl may have taken it off. The ER doctor said due to red in my throat and fluid in my ear he thought it was a respiratory infection. He said my optic nerves were sharp so he didn't think there was any brain swelling and he never did an MRI or anything like that.

    He gave me a different cyclin antibiotic and tylenol codeine to help the pain. I took the codeine today and it hasn't helped my head pressure at all and has just made me feel even more off. I am also having weird eye symptoms and the light looks so bright to me.

    I also feel like i have no support network. I live with my parents because my husband and i separated. I do not currently work while going through this. I have no income either which doesn't help things at all, especially as i don't feel up to working currently. My parents just say it's all too overwhelming and they need a break from it and can't take all the negativity. When i text my dad asking if he could take me to ER because i was very concerned he just ignored me. They constantly get annoyed by it all and act like it is all an inconvenience. I don't even know what to do right now. I am scared and don't know what is happening to me or where to turn. I am worried this could be a serious head issue
     
  2. Sushi

    Sushi Senior Member Albuquerque

    Messages:
    14,323
    Likes:
    21,471
    Albuquerque
    Are you still taking the minocycline? What does your doctor recommend? Is this one of the side-effects listed and if so is it one where they recommend you stop the medication?
     
    minkeygirl likes this.
  3. skyfall

    skyfall

    Messages:
    59
    Likes:
    42
    I started mino first day, then day 2 two mino, then day 3 added in the clindamycin. By day 3 the head issues started. Have been off abx now since Thursday with no relief. I have tried benadryl, tylenol codeine and ibuprofren and nothing has yet relieved the pressure. My doctor thought if it was a herx benadryl may have helped relieve it. Intracranial hypertension (fluid pressure in skull too high), can be caused by mino, although the ER never did a scan or anything. They just said that due to my optic nerves being sharp it didn't appear to be an issue.
     
  4. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    This is just MHO but maybe you started too fast?

    I only start one med or supplement at a time. I stay on it for a few days before I up the dose. Get stable and then up. Then add the 2nd med slowly

    maybe ask your doc about backing way down and restarting much slower if he wants you to stay on them.
     
    Hanna and GONZ0hunter like this.
  5. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    And start one at a time so you know which one is causing the problem.
     
  6. skyfall

    skyfall

    Messages:
    59
    Likes:
    42
    I was more concerned it has caused some sort of brain swelling. I thought being off the meds 3 days almost would have fixed the problem if it was just a herx, especially with all the detoxing i have attempted.
     
  7. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    I wasn't able to read your entire post because not enough paragraph so I missed that you had been off 3 days.

    Who knows with us? I just know for me, and others here will say the same, go low and slow with anything you start.
     
  8. GONZ0hunter

    GONZ0hunter

    Messages:
    118
    Likes:
    117
    Fragelle rock, USA
    My wife makes me start on Fridays so she will be around over the weekend
     
    minkeygirl likes this.
  9. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,647
    Left Coast
    @GONZ0hunter i'm alone but I like to start on weekends too. If I feel too crap it wont be on a weekday when I may have to deal with something
     
  10. GONZ0hunter

    GONZ0hunter

    Messages:
    118
    Likes:
    117
    Fragelle rock, USA
    I missed the whole needing support. Sorry you aren't getting any. It sounds challenging.

    I can't diagnose your situation, but I get migraines that feel similar to what you having. Photophobia, blurry vision, bright spots, etc.

    Are you having any slick liquid in your ears?
     
  11. Thinktank

    Thinktank Senior Member

    Messages:
    1,236
    Likes:
    1,393
    Europe + Asia
  12. GONZ0hunter

    GONZ0hunter

    Messages:
    118
    Likes:
    117
    Fragelle rock, USA
    It sounds like the er dr did a funduscopy already though. That would rule out the visual issue being caused by pressure against the optic nerve.

    Did he dilate your eyes?

    This is all a guess obviously.
     
  13. skyfall

    skyfall

    Messages:
    59
    Likes:
    42
    He did shine a light in my eyes and said due to my optic nerves being sharp, he didn't think there was any intracranial hypertension. I don't know if this is true though, some with IH said the optic nerves don't always swell
     
  14. Thinktank

    Thinktank Senior Member

    Messages:
    1,236
    Likes:
    1,393
    Europe + Asia
    @skyfall, i think you are right. I've seen others mention headaches from intracranial hypertension without any optical involvement.
    What kind of infection are you treating?
     
  15. skyfall

    skyfall

    Messages:
    59
    Likes:
    42
    Lyme and co-infections
     
  16. msf

    msf Senior Member

    Messages:
    3,188
    Likes:
    4,451
    I've got to agree with Thinktank, it was most likely caused by the Minocycline, since this is one of the recognised side effects - it sounds like your doctors weren't aware of this.
     
  17. xrunner

    xrunner Senior Member

    Messages:
    843
    Likes:
    680
    Surrey
    No need to suffer. There are good alternatives to both mino and clindamycin. I didn't have problems with mino but clindamycin felt like a gut destroyer despite taking tons of probiotics.
    I'd probably try Bio Tech Tri-Salts (away from abx) in case of adverse reactions. It's cheap and can help reducing intensity of reactions.
     
  18. skyfall

    skyfall

    Messages:
    59
    Likes:
    42
    I went back to the ER today because i still had severe head pain. CT scan was done and was normal. Blood work all normal except for low magnesium. Would not do a spinal tap. I don't think my eyes have been dilated either although they do look in them with this little light thing. I am still having severe pressure in temples, back of skull, eyes. I feel off balance, light and sound sensitivity is even worse also. I have been off all antibiotics 4 days now.

    I don't know what is causing this head pressure and pain but having no relief is absolutely miserable. It is also slowly down treatment as we had to stop for now. I don't know where to turn next.
     
  19. goldberry

    goldberry

    Messages:
    7
    Likes:
    3
    Green Mountain, NC
    @skyfall Has your head pressure relieved yet? I ask because I am experiencing this symptom, though not related to antibiotic use.
     

See more popular forum discussions.

Share This Page